Monday, September 3, 2012

The side effects start

My 3rd night of lithium. I slept well last night- and no napping today. But tonight, after about 3 hours, I have woken up, somewhat wide awake, feeling sick to my stomach and with a cramp in my left calf. I wish I had some ginger ale, but I don't.

I have been trying to figure out how much my ACE inhibitor is likely to raise my lithium level, and I can't find a good answer- I have seen estimates from 30-60 percent to 2-4 times. I take a HUGE dose of Lotensin. I wonder if my psychiatrist realizes how much I take. And I am wondering if 600mg of lithium will still be "low dose" given my ACE inhibitor. Maybe I shouldn't go up that high. We actually didn't even discuss the Lotensin. I was too busy crying to think about it during the session. But he has all my meds, so I will assume that he knows at least that I am on it- and he has that electronic medical record that probably flags all drug interactions.

Lithium is one scary drug if you read all of the side effects. But then again, I took the MAOI's, and I was glad to take them, because they worked so well on my depression (for a while). Anything is better than severe depression. Even life without cheese!

No comments: